Alert archive / Mississippi / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 360, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Oct 2, 2014, 4:59 PM CDT for Choctaw County, Oktibbeha County, Winston County, Mississippi. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 2, 2014, 4:59 PM CDT (21:59 UTC)
- Expired
- Oct 2, 2014, 5:45 PM CDT
- In force
- 46 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Choctaw County, MS, Oktibbeha County, MS, Winston County, MS
The radar
The Columbus AFB radar (KGWX), 97 km from the middle of the area, began a volume at 21:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 10.0 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1070 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 583 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 90 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
541
WUUS54 KJAN 022159
SVRJAN
MSC019-105-159-022245-
/O.NEW.KJAN.SV.W.0360.141002T2159Z-141002T2245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
459 PM CDT THU OCT 2 2014
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL CHOCTAW COUNTY IN CENTRAL MISSISSIPPI...
SOUTHWESTERN OKTIBBEHA COUNTY IN NORTHEAST MISSISSIPPI...
NORTHERN WINSTON COUNTY IN EAST CENTRAL MISSISSIPPI...
* UNTIL 545 PM CDT
* AT 459 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES SOUTH OF
ACKERMAN...AND MOVING NORTHEAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
BETHEDEN AROUND 525 PM CDT.
CRAIG SPRINGS AROUND 535 PM CDT.
LONGVIEW AROUND 540 PM CDT.
OTHER LOCATIONS IN THE WARNING INCLUDE STURGIS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3313 8919 3327 8927 3349 8895 3328 8881
3325 8882
TIME...MOT...LOC 2159Z 244DEG 22KT 3324 8915
HAIL...1.00IN
WIND...60MPH
$$
DL1 follow-up statement
213
WWUS54 KJAN 022219
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
519 PM CDT THU OCT 2 2014
MSC019-022229-
/O.CAN.KJAN.SV.W.0360.000000T0000Z-141002T2245Z/
CHOCTAW MS-
519 PM CDT THU OCT 2 2014
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL CHOCTAW COUNTY IS
CANCELLED...
THE THREAT HAS ENDED FOR THE WARNED AREA.
LAT...LON 3317 8906 3325 8911 3327 8911 3345 8893
3337 8887 3328 8881 3325 8882
TIME...MOT...LOC 2219Z 246DEG 22KT 3326 8902
$$
MSC105-159-022245-
/O.CON.KJAN.SV.W.0360.000000T0000Z-141002T2245Z/
WINSTON MS-OKTIBBEHA MS-
519 PM CDT THU OCT 2 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
OKTIBBEHA AND NORTHEASTERN WINSTON COUNTIES UNTIL 545 PM CDT...
AT 519 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES WEST OF
BETHEDEN...AND MOVING NORTHEAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
THE SEVERE THUNDERSTORM WILL BE NEAR...
BETHEDEN AROUND 525 PM CDT.
CRAIG SPRINGS AROUND 535 PM CDT.
LONGVIEW AROUND 540 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3317 8906 3325 8911 3327 8911 3345 8893
3337 8887 3328 8881 3325 8882
TIME...MOT...LOC 2219Z 246DEG 22KT 3326 8902
HAIL...1.00IN
WIND...60MPH
$$
DLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 2, 2:50 PM CDT, 2 hours 9 minutes earlier.
Area forecast discussion, Oct 2, 2:50 PM CDT, 2 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 250 PM CDT THU OCT 2 2014 ...SEVERE STORMS POSSIBLE TONIGHT ACROSS THE NORTHWEST DELTA REGION AND PORTIONS OF THE NORTH... .SHORT TERM...(TONIGHT THROUGH SATURDAY NIGHT) LATEST SATELLITE ANALYSIS...SHOWED AN UPPER TROUGH ADVANCING ACROSS THE PLAINS. UPPER JET ENERGY WAS DIGGING INTO THE BACK SIDE OF THIS FEATURE FOR A NEGATIVE TILTED FEATURE LATER. THERE WAS SOME GOOD UPPER DIVERGENCE AHEAD OF THE TROUGH. OVER OUR REGION FLAT MEAN RIDING WAS NOTED WHERE DRY MIDLEVEL AIR(VAPOR IMAGERY) WAS PUSHING OVER THE REGION. IN THE LOWER LEVELS A GOOD MOISTURE SURGE WAS NOTED ACROSS THE REGION. WARM ADVECTION SCATTERED SHOWERS AND SOME STRONG THUNDERSTORMS WERE PUSHING NORTH IN THE WAKE OF A WARM FRONT OVER THE NORTHEAST PORTION OF THE REGION. SPC MESO PAGE WAS SHOWING SOME EFFECTIVE SHEAR OF AROUND 35 KNOTS FOR SOME OF THE STRONGER STORMS IN THE NORTH. EXPECT THE ACTIVITY TO LINGER DUE TO STRONG MOISTURE ADVECTION...INSTABILITY AND SHEAR FOR THE REMAINDER OF THE AFTERNOON. FOR TONIGHT INTO FRIDAY...THE SHORT RANGE MODELS AND NATIONAL WRF MEMBERS HAVE MOVED UP THE TIMING OF THE LINEAR COMPLEX OF STORMS TO MOVE INTO THE ARKLAMISS DELTA REGION FROM MIDNIGHT TO 9 PM. THIS WILL GIVE THE STORMS SOME EXTRA MOMENTUM PUSHING INTO THE REGION. RIGHT NOW MODELS HINT AT 0-6 KM SHEAR OF AROUND 40 KNOTS...0-1 KM SHEAR OF AROUND 30 KNOTS...SR HELICITY AROUND 150 FOR 1KM AND 3KM LEVELS. STABILITY WILL BE GRADUALLY WANING AS THE LINEAR COMPLEX OF STORMS MOVES INTO THE DELTA REGION. LATEST HRR SHOWS 10 METER 50 KNOT GUSTS AFFECTING PORTIONS OF THE DELTA REGION. SO HAVE OPTED TO PUT IN ELEVATED ACROSS PORTIONS OF THE DELTA THEN LIMITED ACROSS MOST OF THE NORTHERN PORTION OF THE REGION. THE PRIMARY RISK WILL BE DAMAGING WINDS. ALSO A TORNADO CAN NOT BE RULED OUT. MODELS SHOW THAT LAPSE RATES WILL BE TOO LOW FOR ANY KIND OF SIGNIFICANT HAIL RISK DUE TO THE TIMING OF THE LINEAR COMPLEX OF STORMS. THE TIMING TO THE STORMS WILL BE FROM 9 PM UNTIL 2 AM. SOME OF THE LIMITATIONS WITH THIS SYSTEM ARE STILL NOTED BY THE MODELS LIKE THE WARM MIDLEVEL HEIGHTS...MOST OF THE DYNAMICS PULLING NORTH OF THE REGION...AND THE TIMING OF THE LINEAR COMPLEX. THIS SYSTEM WILL BEAR WATCHING OVERNIGHT. THE UPPER TROUGH WILL GET A NEGATIVE TILT OVER THE MS VALLEY OVERNIGHT. PWATS WILL BE AROUND 2 INCHES AND STRONG CONVERGENCE FOR SOME EFFICIENT RAINS ALONG THE COLD FRONT MOVING THROUGH THE REGION. FOR FRIDAY...THE LAST OF THE RAIN WILL BE ENDING FROM THE WEST DURING THE DAY AS THE STRONG COLD FRONT CROSSES THE REMAINDER OF THE REGION DURING THE MORNING. A COOLER AND DRIER AIRMASS WILL BUILD OVER THE REGION FROM THE WEST AS DEWPOINTS WILL DROP INTO THE 40S NORTHWEST TO LOWER 60S SOUTHEAST BY LATE AFTERNOON. FOR FRIDAY NIGHT THROUGH SATURDAY NIGHT... A QUIET AND COOLER PATTERN WILL DEVELOP ACROSS THE REGION. COOL CANADIAN HIGH PRESSURE WILL BUILD IN FROM THE PLAINS DURING THE PERIOD. LOWS FOR FRIDAY NIGHT WILL BE FROM THE MIDDLE 40S TO THE LOWER 50S...WHICH WILL BE AROUND 5 TO 10 DEGREES BELOW NORMAL. HIGHS FOR SATURDAY WILL BE FROM THE 69-75...WHICH IS 8 TO 13 DEGREES BELOW NORMAL. LOWS FOR SATURDAY NIGHT WILL BE FROM THE LOWER TO UPPER 40S...WHICH WILL BE 8 TO 17 DEGREES BELOW NORMAL. AS FAR AS TEMPS ARE CONCERN WENT CLOSE TO GMOS GUIDANCE...EXCEPT FOR TONIGHT WITH A BLEND OF MAV/MET GUIDANCE. FOR POPS WENT WENT WITH CURRENT HIGHER POPS FOR TONIGHT AND NEAR GMOS GUIDANCE FOR FRIDAY./17/ .LONG TERM...(SUNDAY THROUGH NEXT THURSDAY)... A VERY PLEASANT EARLY FALL WEEKEND IS EXPECTED ACROSS THE FORECAST AREA SUNDAY AS HIGH PRESSURE BUILDS EAST INTO AND THROUGH THE FORECAST AREA. WITH SUNNY SKIES PREVAILING...HIGHS ON SUNDAY WILL BE IN THE MID 70S TO AROUND 80. CONDITIONS SUNDAY NIGHT UNDER MOSTLY CLEAR SKIES WILL BE A TAD WARMER AS LOWS FALL INTO THE LOW AND MIDDLE 50S. HIGH PRESSURE EAST OF THE REGION MONDAY WILL RESULT IN SUBTLE SOUTHERLY FLOW ACROSS THE REGION AND SLIGHTLY WARMER CONDITIONS. A WEAK FRONT IS PROGGED TO SWING EAST INTO AND THROUGH THE FORECAST AREA FROM THE EARLY MORNING HOURS OF TUESDAY INTO EARLY TUESDAY AFTERNOON. THIS WILL BRING SOME SMALL RAIN CHANCES TO THE FORECAST AREA DURING THAT TIME. HIGH PRESSURE QUICKLY BUILDING BACK INTO THE REGION TUESDAY NIGHT BEHIND THE FRONT...AND REMAIN IN CONTROL OF OUR WEATHER WEDNESDAY INTO THURSDAY. /17/19/ && .AVIATION...MVFR CONDITIONS PREVAIL THIS MORNING WITH LOW STRATUS DECK OVER MOST OF REGION. A PATCH OF SHRA AND TSRA BETWEEN KJAN AND KMEI IS MOVING NORTHEAST TOWARDS KGTR AND KGWO AND WILL MONITOR TIMING FOR DIRECT SHRA TAF INCLUSION. CONDITIONS WILL IMPROVE TO MORE WIDESPREAD VFR BY EARLY AFTN WITH SCT TSRA DEVELOPING THROUGH 00Z. A QUICK DOWN TREND IN ACTIVITY EXPECTED LATE AFTN TO EARLY EVENING BEFORE A STRONGER LINE OF THUNDERSTORMS PUSHES INTO THE REGION FROM NW AS A COLD FRONT MOVES THROUGH. TSRA WITH POCKETS OF 30-50 KT WIND GUSTS WILL BE POSSIBLE IN DELTA REGION 03-07Z. A WEAKENING TREND IS EXPECTED THROUGH 12Z AS LINE APPROACHES KJAN AND SITES FARTHER EAST BUT CONTINUED SHRA/TSRA IS EXPECTED. WINDS WILL BE SOUTH TODAY NEAR 10 KT AND TURN WEST WITH FRONT AND THEN NW BEHIND FRONT OVERNIGHT THROUGH FRIDAY MORNING. /ALLEN/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 71 83 47 73 / 83 21 5 0 MERIDIAN 72 83 46 71 / 76 37 6 0 VICKSBURG 69 82 50 75 / 87 16 5 0 HATTIESBURG 71 86 53 75 / 52 39 6 0 NATCHEZ 70 82 49 74 / 83 16 5 0 GREENVILLE 70 80 49 73 / 88 16 6 0 GREENWOOD 69 79 45 71 / 90 18 6 0 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 17/19/JA
Hazardous weather outlook, Oct 2, 2:01 PM CDT, 2 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 201 PM CDT THU OCT 2 2014 ARZ074-075-LAZ007>009-MSZ018-019-025-034-035-040-041-031900- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-BOLIVAR- SUNFLOWER-LEFLORE-WASHINGTON-HUMPHREYS-ISSAQUENA-SHARKEY- 201 PM CDT THU OCT 2 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...NORTHWEST MISSISSIPPI...AND WEST CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND FRIDAY TORNADOES THREAT...LIMITED TIMING...TONIGHT SEVERE THUNDERSTORMS THREAT...ELEVATED TIMING...TONIGHT A STRONG TO SEVERE LINE OF THUNDERSTORMS IS EXPECTED TO DEVELOP ACROSS TEXAS...LOUISIANA AND ARKANSAS LATE THIS AFTERNOON AND WILL MOVE TOWARD THE REGION THIS EVENING. CONFIDENCE EXISTS THAT THESE STORMS WILL BE CAPABLE OF PRODUCING POCKETS OF 60 MPH WIND GUSTS ACROSS THE DELTA REGION. A TORNADO OR TWO CAN NOT BE RULED OUT WITH THIS ACTIVITY AS WELL. THE MAIN TIME WINDOW FOR THE STRONGEST OF STORMS WILL BE FROM 9PM TO 1AM. THE STORMS ARE EXPECTED TO WEAKEN DURING THE EARLY MORNING HOURS AS THEY MOVE FARTHER EAST ACROSS THE REMAINDER OF THE OUTLOOK AREA. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT. LAZ015-016-023-MSZ026>030-032-033-036>038-042>044-047-031900- RICHLAND-MADISON LA-FRANKLIN LA-GRENADA-CARROLL-MONTGOMERY- WEBSTER-CLAY-CHOCTAW-OKTIBBEHA-HOLMES-ATTALA-WINSTON-YAZOO- MADISON MS-LEAKE-WARREN- 201 PM CDT THU OCT 2 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...AND NORTHEAST MISSISSIPPI. .DAY ONE...TONIGHT AND FRIDAY TORNADOES THREAT...LIMITED TIMING...TONIGHT SEVERE THUNDERSTORMS THREAT...LIMITED TIMING...TONIGHT A STRONG TO SEVERE LINE OF THUNDERSTORMS IS EXPECTED TO DEVELOP ACROSS TEXAS...LOUISIANA AND ARKANSAS LATE THIS AFTERNOON AND WILL MOVE TOWARD THE REGION THIS EVENING AND INTO THE OVERNIGHT HOURS. THE MAIN HAZARDS WILL BE 60 MPH WIND GUSTS AND A TORNADO COULD BE POSSIBLE. THE MAIN TIME WINDOW FOR THE STRONGEST OF STORMS WILL BE FROM 10PM TO 2AM. THE LINE OF STORMS STORMS ARE EXPECTED TO WEAKEN DURING THE EARLY MORNING HOURS AS THEY MOVE FARTHER EAST ACROSS THE REMAINDER OF THE OUTLOOK AREA. .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT. LAZ024>026-MSZ031-039-045-046-048>066-072>074-031900- CATAHOULA-TENSAS-CONCORDIA-LOWNDES-NOXUBEE-NESHOBA-KEMPER-HINDS- RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH- JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE- JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 201 PM CDT THU OCT 2 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...EAST CENTRAL MISSISSIPPI... NORTHEAST MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND FRIDAY A FEW STRONG STORMS MAY BE POSSIBLE OVERNIGHT ALONG THE NATCHEZ THE TRACE CORRIDOR AS A LINE OF STORMS MOVES THROUGH IN ADVANCE OF A COLD FRONT. ISOLATED POCKETS OF WIND GUSTS OF 40 TO 50MPH COULD OCCUR ALONG THE NATCHEZ TRACE CORRIDOR FROM 1AM TO 4AM. THIS LINE IS EXPECTED TO WEAKEN AS IT MOVES FARTHER EAST ACROSS THE REGION FRIDAY MORNING. .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT WEDNESDAY. ALLEN && ...HAZARD LEGEND... *TORNADOES* EXTREME...CONFIDENT IN STRONG TORNADOES WITH RATINGS EF2 OR GREATER. HIGH...STRONG TORNADOES POSSIBLE WITH RATINGS EF2 OR GREATER. ELEVATED...CONFIDENT IN TORNADOES. LIMITED...TORNADOES POSSIBLE. *SEVERE THUNDERSTORMS* EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. HIGH...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE NWS JAN TROPICAL PAGE... WWW.SRH.NOAA.GOV/JAN/?N=TROPICAL NATIONAL HURRICANE CENTER HOME PAGE... WWW.NHC.NOAA.GOV/ FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/NWSJACKSONMS FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... STORM PREDICTION CENTER (SPC)... WWW.SPC.NOAA.GOV/ SPC...MESO ANALYSIS... WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/# SPC...DAY 1 THROUGH 3 OUTLOOKS... WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/ SPC...STORM REPORTS... WWW.SPC.NOAA.GOV/CLIMO/ NWS JAN CURRENT SVR/TOR WATCHES... WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Special weather statement, Oct 2, 3:50 PM CDT, 1 hour 9 minutes before
MSZ044-045-050-022120- SCOTT MS-NESHOBA MS-LEAKE MS- 350 PM CDT THU OCT 2 2014 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 350 PM CDT THU OCT 2 2014 ...STRONG STORM OVER NORTHERN SCOTT SCOUNTY... A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS LOCATED 6 MILES NORTHWEST OF HARPERVILLE AT 350 PM CDT...MOVING NORTHEAST AT 20 MPH. PEOPLE IN SOUTHEASTERN LEAKE...WEST CENTRAL NESHOBA AND NORTHWESTERN SCOTT COUNTIES SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3284 8949 3271 8927 3241 8956 3252 8973 TIME...MOT...LOC 2050Z 236DEG 17KT 3254 8957 DL
Special weather statement, Oct 2, 4:10 PM CDT, 49 minutes before
MSZ049-055-022140-
SIMPSON MS-RANKIN MS-
410 PM CDT THU OCT 2 2014
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
410 PM CDT THU OCT 2 2014
...STRONG STORM MOVING ACROSS SIMPSON COUNTY...
A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED OVER PINOLA AT 410 PM CDT...MOVING NORTHEAST AT 30 MPH.
PEOPLE IN SOUTHEASTERN RANKIN AND SIMPSON COUNTIES SHOULD MONITOR
THIS STORM CLOSELY.
LAT...LON 3185 9012 3216 8997 3207 8973 3204 8973
3205 8968 3204 8966 3178 8982
TIME...MOT...LOC 2110Z 213DEG 27KT 3190 8997
DLSpecial weather statement, Oct 2, 4:45 PM CDT, 14 minutes before
MSZ066-022215-
JONES MS-
445 PM CDT THU OCT 2 2014
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
445 PM CDT THU OCT 2 2014
...STRONG STORM BETWEEN LAUREL AND ELLISVILLE...
A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED OVER ELLISVILLE AT 444 PM CDT...MOVING NORTHEAST AT 25 MPH.
DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS STORM.
PEOPLE IN JONES COUNTY SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3168 8895 3150 8921 3162 8937 3181 8921
3181 8916
TIME...MOT...LOC 2144Z 221DEG 21KT 3163 8922
DLSpecial weather statement, Oct 2, 4:46 PM CDT, 13 minutes before
MSZ032-033-038-022215-
WINSTON MS-OKTIBBEHA MS-CHOCTAW MS-
446 PM CDT THU OCT 2 2014
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
446 PM CDT THU OCT 2 2014
...STRONG STORM NEAR WEIR...
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 10 MILES SOUTHWEST OF ACKERMAN AT 446
PM CDT...MOVING NORTHEAST AT 20 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.
THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN SOUTHERN CHOCTAW...SOUTHWESTERN OKTIBBEHA AND NORTHERN
WINSTON COUNTIES SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3319 8888 3306 8928 3314 8932 3325 8931
3340 8899
TIME...MOT...LOC 2146Z 245DEG 19KT 3318 8922
BYBSpecial weather statement, Oct 2, 4:51 PM CDT, 8 minutes before
MSZ033-038-039-022220- WINSTON MS-OKTIBBEHA MS-NOXUBEE MS- 451 PM CDT THU OCT 2 2014 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 451 PM CDT THU OCT 2 2014 ...STRONG STORM NEAR BLUFF LAKE... A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS LOCATED 4 MILES SOUTHEAST OF CRAIG SPRINGS AT 451 PM CDT...MOVING NORTHEAST AT 25 MPH. PEOPLE IN NORTHWESTERN NOXUBEE...SOUTHEASTERN OKTIBBEHA AND NORTHEASTERN WINSTON COUNTIES SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3349 8890 3343 8867 3320 8877 3325 8897 TIME...MOT...LOC 2151Z 203DEG 23KT 3327 8887 DL
Special weather statement, Oct 2, 4:52 PM CDT, 7 minutes before
ARZ075-MSZ034-022230- CHICOT AR-WASHINGTON MS- 452 PM CDT THU OCT 2 2014 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 452 PM CDT THU OCT 2 2014 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 3 MILES NORTHEAST OF EUDORA AT 451 PM CDT...MOVING NORTHEAST AT 20 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS STORM. HEAVY RAIN MAY CAUSE PONDING OF WATER ON ROADWAYS AND LOW LYING AREAS. PEOPLE IN CENTRAL WASHINGTON AND SOUTHEASTERN CHICOT COUNTIES SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3346 9110 3332 9089 3303 9120 3314 9137 TIME...MOT...LOC 2151Z 225DEG 27KT 3316 9120 7
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 2, 1:37 PM CDT | Special Weather Statement | JAN | Carroll | 43 min |
| Oct 2, 3:02 PM CDT | Special Weather Statement | JAN | Clarke | 28 min |
| Oct 2, 3:13 PM CDT | Special Weather Statement | JAN | Holmes | 32 min |
| Oct 2, 3:17 PM CDT | Severe Thunderstorm Warning | JAN | Holmes, Yazoo | 30 min |
| Oct 2, 3:50 PM CDT | Special Weather Statement | JAN | Leake | 30 min |
| Oct 2, 4:10 PM CDT | Special Weather Statement | JAN | Simpson | 30 min |
| Oct 2, 4:37 PM CDT | Severe Thunderstorm Warning | JAN | Rankin | 38 min |
| Oct 2, 4:45 PM CDT | Special Weather Statement | JAN | Jones | 30 min |
| Oct 2, 4:46 PM CDT | Special Weather Statement | JAN | Winston | 29 min |
| Oct 2, 4:51 PM CDT | Special Weather Statement | JAN | Oktibbeha | 29 min |
| Oct 2, 4:52 PM CDT | Special Weather Statement | JAN | Washington | 38 min |
| Oct 2, 5:00 PM CDT | Special Weather Statement | JAN | Scott | 30 min |
| Oct 2, 5:09 PM CDT | Special Weather Statement | JAN | Jasper | 31 min |
| Oct 2, 5:12 PM CDT | Severe Thunderstorm Warning | JAN | Leake, Madison, Rankin, Scott | 30 min |
| Oct 2, 5:15 PM CDT | Severe Thunderstorm Warning | JAN | Clay, Oktibbeha | 45 min |
| Oct 2, 5:32 PM CDT | Severe Thunderstorm Warning | JAN | Leake, Neshoba, Newton, Scott | 43 min |
| Oct 2, 5:56 PM CDT | Severe Thunderstorm Warning | JAN | Clarke, Lauderdale | 38 min |
| Oct 2, 6:05 PM CDT | Severe Thunderstorm Warning | JAN | Kemper, Neshoba | 40 min |
| Oct 2, 6:40 PM CDT | Severe Thunderstorm Warning | JAN | Kemper, Noxubee | 36 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.